Alert archive / Pennsylvania / Tornado Warnings in 2025

Tornado Warning 5, NWS State College, PA

March 16, 2025McKean County, Potter County, Pennsylvania

NWS State College, PA issued this tornado warning at Mar 16, 2025, 2:34 PM EDT for McKean County, Potter County, Pennsylvania. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 16, 2025, 2:34 PM EDT (18:34 UTC)
Expired
Mar 16, 2025, 3:00 PM EDT
In force
26 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties McKean County, PA, Potter County, PA

The radar

The State College radar (KCCX), 107 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 2:49 PM EDTTSTM WND DMGShinglehouse, PATrees on wires. Report from X.
Mar 16, 2:49 PM EDTTSTM WND DMGShinglehouse, PATrees on wires. Report from X.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 16, 12:50 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 485 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
485 m²/s²
0-3 km storm-relative helicity
627 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

343 
WFUS51 KCTP 161834
TORCTP
PAC083-105-161900-
/O.NEW.KCTP.TO.W.0005.250316T1834Z-250316T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service State College PA
234 PM EDT Sun Mar 16 2025

The National Weather Service in State College PA has issued a

* Tornado Warning for...
  Eastern McKean County in north central Pennsylvania...
  Northwestern Potter County in north central Pennsylvania...

* Until 300 PM EDT.

* At 233 PM EDT, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located over
  Crosby, moving northeast at 70 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Smethport and Coryville around 240 PM EDT.
  Shinglehouse around 250 PM EDT.

Other locations impacted by this tornadic thunderstorm include Ceres
and Eldred.

This includes the following highways...
 Route 6 from west of Smethport to east of Port Allegany.
 State Road 46 from Smethport to Farmers Valley.
 State Road 59 from west of Smethport to Smethport.
 State Road 446 from Farmers Valley to the New York border.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 4195 7803 4166 7837 4169 7848 4180 7856
      4200 7839 4200 7814
TIME...MOT...LOC 1833Z 210DEG 61KT 4176 7844 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Lambert

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Mar 16, 12:29 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Mar 16, 12:29 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service State College PA
1229 PM EDT Sun Mar 16 2025

.SYNOPSIS...
* A strong cold front will push across Central PA this
  afternoon, producing a soaking rain and some stronger to
  severe thunderstorms, especially across the Western third of
  PA.
* One cooler day on Monday will be followed by a warm up as
  ridging moves in from the west and settles overhead for mid-
  week.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
Convective and shear parameter will begin phasing across our
Western zones between 17-18Z as a pronounced dry slots spreads
NNE across that area and a potent sfc cold front (now over
Central Ohio) pushes east.

After our waves of stratiform rain (briefly moderate to heavy
in intensity) shift east of the Susq Valley during the early to
mid afternoon hours, 1-2 lines of strong to severe tsra are
expected to progress east across the CWA. The best, enhanced
mesoscale forcing beneath the entrance region of a potent, nwd
moving upper level jetlet should be focused across the western
third to half of our CWA (within SPC's DY 1 Enhanced Convective
Risk area).

00Z and 12Z HREF are consistent in indicating that the best
instability/convective cluster/s will move across the Laurels
and SCent Mtns during the early to mid afternoon hours along a
developing prefrontal trough, with a secondary narrow line of
strong to severe TSRA a bit further west along the Cfront.

0-1KM SREH will max out around 400 m2/s2 along the prefrontal
trough (and its intersection with the cooler/OVC skies to the
east with LLVL Serly flow). The best combination of llvl
shear/instability will potentially be over the Scent Mtns near
the I-81 corridor between 18-19Z before slowly weakening further
east.

Vsbys have dramatically improved (to above 3SM) across the
areas previously covered by a dense fog advisory across the
Ncent Mtns and Western Poconos as T/Td spreads have grown to
several deg F or more.

Prev...
Wind is currently gusting into the l-m30s in places despite the
seemingly stable layer hosting the stratus/low topped convection
racing north.

The wind fields in model soundings are eye-poppingly high with
a big curved hodograph. The first worry is for the gradient wind
mixing down through the thin/shallow stable layer in place.
Probabilities of 45+MPH gusts are 90+% in the N and SE through
the day (mainly morning N and mainly late AM til late aftn SE).
Thinking right now is that it will won't take much mixing,
either through terrain interaction/enhancement, or even the
shallowest of convection. Going to post a wind advy for the nrn
tier, but on the fence for the Laurels and SErn few zones. These
areas are also most likely to get some clearing and deeper
mixing, even before any SHRA/TSRA move in.

Speaking of SHRA/TSRA...there are SHRA not too far to the W and
should make some light rain over the wrn Cos shortly, certainly
before sunrise. After a wave aloft rolls through early this
morning, there should be a short lull, but very short as the
extremely strong winds from 5kft up will be whipping things
along. Any openings in the clouds could destabilize the llvls.
Lapse rates aloft should allow for thunder chc across most of
the area today. But, it is the severe threat that has just been
increased in the latest SPC Day1 severe weather outlook which is
most concerning. The strong wind fields and possibility of even
mixing into the 3-5kft range should allow shear/SRH & EHIs to
become realized. MU CAPE on the HREF guidance pokes some
500-1000J/kg numbers into the srn tier in the aftn. The outlook
now has the wrn half or so in a SLGT risk with a 5% Tor risk -
which is higher than we see here in PA on about 360 days/year.
BUT...It will be the ability to scour out or poke down through
the stable layer that will determine the realization of this
threat. We will certainly increase our messaging on the severe
threats. Thinking locally is that there also may be an equal
tor risk all across our srn tier than what is presented in the
SPC guidance early this morning. Timing for strongest convection
is better in the E than W. Will continue with only mentions of
TS (30pct) for most of the CWA as the potentially stubborn low
clouds and llvl stability could squelch TS. But, the instability
aloft is there, and it seems like a good idea to mention it all
over, esp in light of the SPC outlook of SVR.

Heavy rainfall continues to be a small but non-zero concern,
especially in places where the lowest FFG and orographic lift
are juxtaposed. This is mainly over the NE third of the CWA.
But, minor/urban and small stream flooding are still a concern
in the rest of the CWA due to the (much) higher than normal
PWATs and the possibility of training or at least repeated shots
of rain.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM MONDAY/...
SHRA/TSRA along the front will drag their feet over the SE
(what's new there?) this evening and early tonight. This
certainly seems to increase the risk of flooding there where
training could push streams out of their banks. The west will
experience some strong CAA tonight with 8h temps falling from
+11C Sun morning down to -6 t0 -10C by sunrise Monday. This
change will be quite shocking, and the SHRA lingering in the
wrap around over the NW and SW will probably turn to SHSN. The
moisture there dries up before noon Mon. So, no worries for
anything more than a tiny bit of slush building up. But, the
very warm/rainy wx early tonight and the sharp drop in temps
could allow road temps to drop far enough to make a bridge deck
or two icy over the NW where they will be the only place to dip
below freezing. Mins tonight will be in the u20s in Warren, but
around 50F in Lancaster. As sunshine increases on Monday, some
4-6F temp increase is forecast for the aftn. But, temps may hold
steady or even fall a little bit at first, esp in the SE half of
the CWA.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
System lifting east of the area Monday will give the area
a dry day on Tuesday. Another deep low moving northeast from
the Rockies will bring another warm up by mid week.

This system will bring some showers and perhaps a storm to
the region by Thursday. Moisture more limited with this
system, thus widespread heavy rain and strong storms not as
likely as our current system today.

After this low moves northeast of our area, models show the
large scale ridge forming back over the western states late
in the week. This would support a return to cold weather as
we head into Spring.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Low CIGS will persist through much of the day, though there
could be some breaks in the clouds across the area in the
afternoon. MVFR ceilings are expected across much of the region,
with IFR expected at MDT and LNS into the morning. Wind gusts
will also continue to increase through the morning with much of
the area likely seeing gusts of 30 to 40 knots by the afternoon.

LLWS will prevail across the airspace into the afternoon with a
50 to 60+ knot low-level jet traversing the region. As surface
wind gusts increase during the morning the LLWS threat will be
somewhat mitigated, but if gusts do not get as high as
anticipated we may have to extend the mentions of shear in the
TAFs.

Showers will continue to push eastward through the rest of the
morning. These initial showers should be fairly light.
Attention then turns to a line of thunderstorms that is expected
to move through during the afternoon and early evening ahead of
a cold front. The line of storms will approach BFD and JST
around 16-17Z and will quickly progress eastward, reaching the
eastern airfields by 21Z. Models have been trending towards a
more unstable environment ahead of these storms, and the
stronger storms will be capable of producing wind gusts greater
than 50 knots and perhaps even an isolated tornado.

Behind these storms, all areas except MDT and LNS are expected
to experience a period of VFR conditions. As winds turn to the
west behind the cold front, MVFR ceilings will redevelop at BFD
and JST.

Outlook...

Mon...Windy and colder with clearing skies.

Tue...VFR with lighter winds.

Wed...VFR.

Thu...Showers overspreading the area from west to east.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 3 PM EDT this afternoon for PAZ004>006-024-
033-037-041-042.
Wind Advisory until 6 PM EDT this evening for PAZ057-059-065-
066.

&&

SYNOPSIS...Lambert/Dangelo
NEAR TERM...Lambert/Dangelo
SHORT TERM...Dangelo
LONG TERM...Martin
AVIATION...Bauco
Hazardous weather outlook, Mar 16, 1:53 PM EDT, 41 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
153 PM EDT Sun Mar 16 2025

PAZ004-005-171415-
Warren-McKean-
153 PM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...TORNADO WATCH 54 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.
   Wind Advisory.

Widespread showers with embedded thunderstorms are expected as a
strong cold front moves through. Some of these thunderstorms have
a high likelihood of producing damaging wind gusts. A few tornadoes
are also possible. Localized minor flooding issues may arise as
rainfall of an inch or more may occur in just a few hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ010-011-017-025-034-171415-
Elk-Cameron-Clearfield-Blair-Bedford-
153 PM EDT Sun Mar 16 2025

...TORNADO WATCH 54 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.

Widespread showers with embedded thunderstorms are expected as a
strong cold front moves through. Some of these thunderstorms have
a high likelihood of producing damaging wind gusts. A few tornadoes
are also possible. Localized minor flooding issues may arise as
rainfall of an inch or more may occur in just a few hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ024-033-171415-
Cambria-Somerset-
153 PM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...TORNADO WATCH 54 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.
   Wind Advisory.

Widespread showers with embedded thunderstorms are expected as a
strong cold front moves through. Some of these thunderstorms have
a high likelihood of producing damaging wind gusts. A few tornadoes
are also possible. Localized minor flooding issues may arise as
rainfall of an inch or more may occur in just a few hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ006-037-041-171415-
Potter-Tioga-Northern Lycoming-
153 PM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...TORNADO WATCH 54 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.
   Wind Advisory.

Widespread showers with embedded thunderstorms are expected as a
strong cold front moves through. A few of these storms could produce
damaging wind gusts. A few tornadoes are also possible. A few minor
flooding issues may arise as rainfall of an inch or more may occur in
just a few hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ012-018-019-026>028-035-036-045-046-049-050-056-063-171415-
Northern Clinton-Northern Centre-Southern Centre-Huntingdon-Mifflin-
Juniata-Fulton-Franklin-Southern Clinton-Southern Lycoming-Union-
Snyder-Perry-Cumberland-
153 PM EDT Sun Mar 16 2025

...TORNADO WATCH 54 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.

Widespread showers with embedded thunderstorms are expected as a
strong cold front moves through. A few of these storms could produce
damaging wind gusts and an isolated tornado or two. Winds away from
any thunderstorms may also gust up to 40 MPH, especially on the
higher terrain. A few minor flooding issues may arise as rainfall of
an inch or more may occur in just a few hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ051-052-171415-
Montour-Northumberland-
153 PM EDT Sun Mar 16 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Widespread showers with embedded thunderstorms are expected as a
strong cold front moves through. A few of these storms could produce
damaging wind gusts and an isolated tornado. Winds away from any
thunderstorms may also gust up to 40 MPH, especially on the higher
terrain. A few minor flooding issues may arise as rainfall of an
inch or more may occur in just a few hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ042-171415-
Sullivan-
153 PM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

Widespread showers with embedded thunderstorms are expected as a
strong cold front moves through. A few of these storms could produce
damaging wind gusts. A few minor flooding issues may arise as
rainfall of an inch or more may occur in just a few hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ053-058-064-171415-
Columbia-Schuylkill-Adams-
153 PM EDT Sun Mar 16 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Widespread showers with embedded thunderstorms are expected as a
strong cold front moves through. A few of these storms could produce
damaging wind gusts and an isolated tornado. Winds away from any
thunderstorms may also gust up to 40 MPH, especially on the higher
terrain. A few minor flooding issues may arise as rainfall of an
inch or more may occur in just a few hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ057-059-065-066-171415-
Dauphin-Lebanon-York-Lancaster-
153 PM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

Widespread showers with embedded thunderstorms are expected as a
strong cold front moves through. A few of these storms could produce
damaging wind gusts. Minor flooding issues may arise as rainfall of
an inch or more may occur in just a few hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Martin

In the hours before

Local storm report, Mar 16, 2:11 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
211 PM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     Tstm Wnd Dmg     Dubois                  41.12N 78.76W
03/16/2025                   Clearfield         PA   911 Call Center

            Trees and wires down.

&&

DeVoir
Local storm report, Mar 16, 2:14 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
214 PM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     Non-Tstm Wnd Dmg Altoona                 40.51N 78.40W
03/16/2025                   Blair              PA   911 Call Center

            Wire down.

&&

DeVoir
Local storm report, Mar 16, 2:17 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
217 PM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     Hail             2 S Brockport           41.25N 78.73W
03/16/2025  E1.00 Inch       Elk                PA   Public

            Report from mPING: Quarter (1.00 in.).

&&

DeVoir
Local storm report, Mar 16, 2:23 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
223 PM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     Non-Tstm Wnd Dmg Huntingdon              40.50N 78.01W
03/16/2025                   Huntingdon         PA   911 Call Center

            Trees and wires down at Stone Valley Bible
            Church.

&&

DeVoir
Local storm report, Mar 16, 2:30 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
230 PM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     Hail             Hollidaysburg           40.43N 78.39W
03/16/2025  M0.50 Inch       Blair              PA   Trained Spotter

            Estimated 50 mph gust (no damage reported).

&&

DeVoir
Local storm report, Mar 16, 2:33 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service State College PA
233 PM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     Non-Tstm Wnd Dmg Snow Shoe               41.03N 77.95W
03/16/2025                   Centre             PA   911 Call Center

            Trees and wires down.

&&

DeVoir

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 2:49 AM EDTWind AdvisoryCTPCambria, Dauphin, Lancaster, Lebanon, Lycoming, McKean and 6 more15 hr
Mar 16, 2:54 AM EDTDense Fog AdvisoryCTPLycoming, Schuylkill, Tioga7 hr
Mar 16, 12:59 PM EDTSevere Thunderstorm WarningCTPBedford, Cambria, Somerset61 min
Mar 16, 1:27 PM EDTSevere Thunderstorm WarningCTPClearfield, Elk, McKean, Warren63 min
Mar 16, 1:47 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Centre, Clearfield, Elk and 1 more43 min
Mar 16, 1:55 PM EDTTornado WarningCTPCambria, Clearfield35 min
Mar 16, 2:00 PM EDTTornado WarningCTPCameron, Elk, McKean30 min
Mar 16, 2:03 PM EDTTornado WarningCTPClearfield, Elk27 min
Mar 16, 2:27 PM EDTSevere Thunderstorm Warning Considerable damage threatCTPCameron, Centre, Clearfield, Clinton, Elk, McKean and 1 more78 min
Mar 16, 2:27 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon, Mifflin78 min
Mar 16, 2:30 PM EDTTornado WarningCTPCameron, Centre, Clearfield, Clinton, Elk30 min
Mar 16, 2:42 PM EDTTornado WarningCTPMcKean, Potter33 min
Mar 16, 2:53 PM EDTSpecial Weather StatementCTPFulton52 min
Mar 16, 3:18 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Tioga57 min
Mar 16, 3:58 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Fulton, Huntingdon, Juniata, Perry62 min
Mar 16, 4:16 PM EDTSpecial Weather StatementCTPSullivan, Union29 min
Mar 16, 5:49 PM EDTSpecial Weather StatementCTPMontour26 min
Mar 16, 6:12 PM EDTSpecial Weather StatementCTPNorthumberland33 min
Mar 16, 6:48 PM EDTSpecial Weather StatementCTPLebanon42 min
Mar 16, 7:08 PM EDTSpecial Weather StatementCTPCumberland, Franklin37 min
Mar 16, 7:52 PM EDTSpecial Weather StatementCTPDauphin, Lebanon38 min

Nearby

Tornado Warnings in Pennsylvania, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.